Mathematical Physics, Analysis and Geometry

, Volume 2, Issue 4, pp 323–415 | Cite as

Topological Invariants of Dynamical Systems and Spaces of Holomorphic Maps: I

  • Misha Gromov


Departing from the symbolic dynamics, we study natural group action on spaces of holomorphic maps and complex subvarieties.

symbolic dynamics mean dimension holomorphic maps complex subvarieties 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Con]
    Connes, A.: Noncommutative Geometry, Academic Press, San Diego, 1994.Google Scholar
  2. [Delz]
    Delzant, T.: Sur l’anneau d’un groupe hyperbolique, C.R. Acad. Sci. Paris Sér. I Math. 324 (1997), 381–384.Google Scholar
  3. [Dod‐Mat]
    Dodziuk, J. and Mathai, V.: Approximating L 2 invariants of amenable covering spaces: A combinatorial approach, J. Funct. Anal. 154(2) (1998), 359–378.Google Scholar
  4. [Dra]
    Dranishnikov, A.: Homological dimension theory, Russian Math. Surveys 43 (1988), 11–63.Google Scholar
  5. [Ere]
    Eremenko, A.: Normal holomorphic curves from parabolic regions to projective spaces, Preprint, 1998.Google Scholar
  6. [Gal‐Mey]
    Gallot, S. and Meyer, D.: Opérateur de courbure et laplacien des formes différentielles d’une variété riemannienne, J. Math. Pures Appl. (9)54(3) (1975), 259–284.Google Scholar
  7. [Gri‐Ha]
    Griffiths, P. and Harris, J.: Principles of Algebraic Geometry,Wiley, New York, 1978.Google Scholar
  8. [GroAI]
    Gromov, M.: Asymptotic invariants of infinite groups, In: Niblo and Roller (eds), Geometric Group Theory, Vol. 2, Proc. Symp. Sussex Univ., Brighton, July 14–19, 1991, London Math. Soc. Lecture Notes Ser. 182, Cambridge Univ. Press, Cambridge, 1993, pp. 1–295.Google Scholar
  9. [GroCC]
    Gromov, M.: Carnot–Carathéodory spaces seen from within sub‐Riemannian geometry, In: A. Bellaiche (ed.), Proc. journées nonholonomes; géométrie sousriemannienne, théorie du contrôle, robotique, Paris, June 30–July 1, 1992, Progr. Math. 144, Birkhäuser, Basel.Google Scholar
  10. [GroCDB]
    Gromov, M.: Curvature, diameter and Betti numbers, Comm. Math. Helv. 56 (1981), 179–195.Google Scholar
  11. [GroESAV]
    Gromov, M.: Endomorphisms of symbolic algebraic varieties, J. Europ. Math. Soc. (1999), 109–197.Google Scholar
  12. [GroFRM]
    Gromov, M.: Filling Riemannian manifolds, J. Differential Geom. 18 (1983), 1–147.Google Scholar
  13. [GroMIKM]
    Gromov, M.: Metric Invariants of Kähler manifolds, In: Caddeo and Tricerri (eds), Proc. Workshops on J. Differential Geom. and Topology, Alghero, Italy, 20–26 June 1992, World Scientific, Singapore, 1993, pp. 90–117.Google Scholar
  14. [GroNLS]
    Gromov, M. and Piatetski‐Shapiro, I.: Non‐arithmetic groups in Lobatchevski spaces,Publ. Math. IHÉS 66 (1988), 27–45.Google Scholar
  15. [GroPCMD]
    Gromov, M.: Positive curvature, macroscopic dimension, spectral gaps and higher signatures, In: Gindikin and Simon (eds), Functional Analysis on the Eve of the 21st Century, Volume II. In honor of the eightieth birthday of I. M. Gelfand. Proc. Conf. Rutgers Univ., New Brunswick, NJ, U.S.A., Oct. 24–27, 1993. Progr. Math. 132, Birkhäuser, Basel, 1996, pp. 1–213.Google Scholar
  16. [GroPDR]
    Gromov, M.: Partial Differential Relations, Ergeb. der Math. 3. Folge, Bd. 9, Springer‐Verlag, New York, 1986.Google Scholar
  17. [G‐L‐P]
    Gromov, M., LaFontaine, J. and Pansu, P.: Metric Structures for Riemannian and Non‐Riemannian Spaces, Based on Structures métriques des variétés riemanniennes, edited by J. LaFontaine and P. Pansu, English translation by Sean Michael Bates, Progr. Math. 152, Birkhäuser, Basel, 1999.Google Scholar
  18. [Hed]
    Hedlund, G.: Endomorphisms and automorphisms of the shift dynamical system, Math. Systems Theory 3 (1969), 320–375.Google Scholar
  19. [Lin]
    Lindenstrauss, E.: Mean dimension, small entropy factors and an embedding theorem, Preprint, 1998.Google Scholar
  20. [Lin‐Wei]
    Lindenstrauss, E. and Weiss, B.: Mean topological dimension, to appear in Israel J. Math. Google Scholar
  21. [Lück]
    Lück, W.: L 2‐invariants of regular coverings of compact manifolds and C W‐complexes, Preprint.Google Scholar
  22. [Orn‐Weis]
    Ornstein, D. and Weiss, B.: Entropy and isomorphism theorems for actions of amenable groups, J. Anal. Math. 48 (1987), 1–141.Google Scholar
  23. [Nap]
    Napier, T.: Convexity properties of coverings of smooth projective varieties, Math. Ann. 286(1–3) (1990), 433–479.Google Scholar
  24. [Pass]
    Passman, D. S.: The Algebraic Structure of Group Rings (Reprint with corrections of the orig. edn publ. 1977 by Wiley, New York), Krieger Publ., Florida.Google Scholar
  25. [Schm]
    Schmidt, K.: Dynamical Systems of Algebraic Origin, Progr. Math., Birkhäuser, Basel, 1995.Google Scholar
  26. [Tian]
    Tian, C.: On a set of polarized Kähler metrics on algebraic manifolds, J. Differential Geom. 32 (1990), 99–130.Google Scholar
  27. [Ve‐Go]
    Vershik, A. and Gordon, E.: Groups which locally embed into the class of finite groups, Algebra Anal. 9(1) (1997), 71–97 (in Russian).Google Scholar

Copyright information

© Kluwer Academic Publishers 1999

Authors and Affiliations

  • Misha Gromov
    • 1
  1. 1.Department of MathematicsInstitut Hautes Études ScientifiquesBures sur YvetteFrance

Personalised recommendations